Alert archive / Arizona / Red Flag Warnings in 2020

Red Flag Warning 3, NWS Tucson, AZ

June 6, 20204 counties in Arizona

NWS Tucson, AZ issued this red flag warning at Jun 6, 2020, 2:30 AM MST for 4 counties in Arizona. It took effect at Jun 6, 2020, 10:00 AM MST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 6, 2020, 2:30 AM MST (09:30 UTC)
In effect from
Jun 6, 2020, 10:00 AM MST
Expired
Jun 6, 2020, 6:00 PM MST
In force
8 hr
Issued by
NWS Tucson, AZ

Counties Cochise County, AZ, Graham County, AZ, Greenlee County, AZ, Pinal County, AZ

The radar

The Tucson radar (KEMX), 108 km from the middle of the area, began a volume at 09:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tuscon, AZ (KTUS), launched 00:00Z, 9.5 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tuscon, AZ at 00:00Z on 2020-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tuscon, AZ at 00:00Z on 2020-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 71 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4089 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
71 m²/s²
0-3 km storm-relative helicity
97 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

909 
WWUS85 KTWC 060930
RFWTWC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Tucson AZ
230 AM MST Sat Jun 6 2020

AZZ152-153-070100-
/O.NEW.KTWC.FW.W.0003.200606T1700Z-200607T0100Z/
Arizona Fire Weather Zone 152
Southern Greenlee County-Central and Eastern Cochise County-
Southern Graham County-Southern San Carlos Apache Nation-
Arizona Fire Weather Zone 153
Northern Graham County-Northern Greenlee County-
White and Gila Mountains-Apache Sitgreaves NF-SDC-
230 AM MST Sat Jun 6 2020

...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 6 PM MST
THIS EVENING FOR STRONG AND GUSTY WINDS AND LOW RELATIVE HUMIDITY 
FOR FIRE WEATHER ZONE 153 AND MOST OF ZONE 152...

The National Weather Service in Tucson has issued a Red Flag
Warning, which is in effect from 10 AM this morning to 6 PM MST
this evening. 

* AFFECTED AREA...Fire weather zone 153 and the eastern 2/3rds of
  zone 152 including the Chiricahua Mountains. 

* TIMING...From 10 am this morning through 6 pm this evening. 

* WINDS...Will increase late this morning to 15 to 25 mph with
  gusts near 40 mph. The highest gusts will be over higher 
  terrain. Winds over the high terrain will be gusty right at the 
  start of the morning and spread to the valley floors by noon. 

* RELATIVE HUMIDITY...Will begin to drop below 15 percent around
  10 am southern areas and quickly dropping below 15% other areas
  by 1 pm. Minimum humidity levels will range from 6 percent in
  the valleys to 15% at the highest peaks.  

* IMPACTS...Any fires that develop or are ongoing will have the 
  potential to spread rapidly.

* FOR A DETAILED VIEW OF THE HAZARD AREA...Visit 
  weather.gov/Tucson and click on the Detailed Hazards Icon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are expected to develop. A
combination of strong winds...low relative humidity...and dry
vegetation will create the potential for rapid and erratic fire
growth.

Please advise the appropriate officials or fire crews in the
field of the Red Flag Warning for portions of Southeast Arizona.

&&

$$

Cerniglia
Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
1 follow-up statement
843 
WWUS85 KTWC 070054
RFWTWC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Tucson AZ
554 PM MST Sat Jun 6 2020

AZZ152-153-070200-
/O.EXP.KTWC.FW.W.0003.000000T0000Z-200607T0100Z/
Arizona Fire Weather Zone 152
Southern Greenlee County-Central and Eastern Cochise County-
Southern Graham County-Southern San Carlos Apache Nation-
Arizona Fire Weather Zone 153
Northern Graham County-Northern Greenlee County-
White and Gila Mountains-Apache Sitgreaves NF-SDC-
554 PM MST Sat Jun 6 2020

...RED FLAG WARNING WILL EXPIRE AT 6 PM MST THIS EVENING FOR
STRONG AND GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER
ZONES 152 AND 153...

Winds will slowly diminish through the early evening hours as RH 
values begin to recover. Localized areas of critical fire weather
conditions will remain possible through 8 PM.

$$


Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this red flag warning went out at Jun 5, 2:12 PM MST, 12 hours 18 minutes earlier.

Area forecast discussion, Jun 5, 2:12 PM MST, 12 hours 18 minutes before
Area Forecast Discussion
National Weather Service Tucson AZ
212 PM MST Fri Jun 5 2020

.SYNOPSIS...A passing weather system will bring isolated to
scattered showers and thunderstorms through this evening.
Thereafter, dry conditions will prevail with temperatures trending a
few degrees below normal this weekend through the middle portions of
next week.

&&

.DISCUSSION...A weather system passing through the region today and
tonight will continue to aid in the development of scattered showers
and a few thunderstorms. The best chance of measurable rain will be
east of Tucson through this evening. Otherwise, the passage of this
system will mark the transition to a cooler weather regime for this
weekend into the middle of next week. This cooler pattern will be
temporary as models showed a return to hotter conditions, similar to
this past week, by Thursday.

&&

.AVIATION...Valid through 07/00Z.
SCT-BKN clouds 12-15k ft MSL and SCT-BKN 20-25k ft MSL. Isold to sct
-TSRA will be possible mainly east of KTUS and KOLS this afternoon
through tonight. Main threats with any storm will be gusty outflow
winds and lightning. Otherwise, surface wind southwest at 12-18 kts
with gusts to 25 kts this afternoon becoming variable in direction
less than 10 kts overnight. Winds increase again Saturday afternoon
out of the southwest 10-15 kts with gusts to 20-22 kts. Aviation
discussion not updated for TAF amendments.

&&

.FIRE WEATHER...Isolated to scattered thunderstorms mainly north to
east of Tucson through tonight. Strong and erratic winds are
possible with any thunderstorm and any rains will be on the light
side. Gusty southwest wind expected this afternoon with local and
brief critical fire weather conditions possible far western zone 150
(west of Sells) where winds should be the strongest. Not enough area
or duration expected at this time for a red flag warning.

Otherwise, dry conditions into next Thursday with cooler than normal
temperatures Saturday through Tuesday. Some elevated/gusty southwest
to west winds will occur during the afternoons Saturday into Monday.
Saturday the winds may be strong enough for local and brief critical
fire weather conditions in far southeast Cochise County and northern
Greenlee County. Also, some thunderstorms are possible again far
eastern areas late next week.

&&

.TWC WATCHES/WARNINGS/ADVISORIES...
    Excessive Heat Warning until 8 PM MST this evening for AZZ504-
    507>509.

&&

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson

Nearby

Red Flag Warnings in Arizona, 2020Every red flag warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.